Alert archive / New Mexico / Red Flag Warnings in 2013

Red Flag Warning 4, NWS El Paso, TX

February 26, 2013El Paso County, Hudspeth County, Texas; 7 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Feb 26, 2013, 7:21 AM MST for El Paso County, Hudspeth County, Texas; 7 counties in New Mexico. It took effect at Feb 26, 2013, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2013, 7:21 AM MST (14:21 UTC)
In effect from
Feb 26, 2013, 12:00 PM MST
Expired
Feb 26, 2013, 6:00 PM MST
In force
6 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 2.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2013-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2013-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2551 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

497 
WWUS84 KEPZ 261421
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
721 AM MST TUE FEB 26 2013

...A RED FLAG WARNING IS IN EFFECT FROM NOON TO 6 PM MST TODAY
FOR STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND A HIGH FIRE
DANGER RATING FOR ALL THE LOWLANDS OF SOUTH SOUTHWEST NEW MEXICO
AND FAR WEST TEXAS BELOW 6000 FT MSL...


.A DRY PACIFIC COLD FRONT WILL MOVE SOUTHEASTWARD INTO SOUTHERN
NEW MEXICO AND FAR WEST TEXAS THIS AFTERNOON AND EARLY EVENING
PRODUCING WEST TO SOUTHWEST WINDS OF 20 MPH OR GREATER AND LOW
RELATIVE HUMIDITIES UNDER 15%...COUPLED WITH A HIGH FIRE DANGER.


NMZ111-112-TXZ055-056-270100-
/O.NEW.KEPZ.FW.W.0004.130226T1900Z-130227T0100Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
721 AM MST TUE FEB 26 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MST THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
055...056...111 AND 112...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
6 PM MST THIS EVENING. 

* EVENT: FIRE WEATHER ...ZONE 111 SOUTHWEST DESERTS AND 
  LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND 
  SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 055 EL PASO... 
  FIRE WEATHER ZONE 056 HUDSPETH. 

* TIMING: NOON TO 6 PM.

* WIND: SOUTHWEST TO WEST 20 TO 25 MPH WITH SOME GUSTS TO 30 MPH.

* HUMIDITY: 10% TO 15%.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$


20

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Feb 26, 3:45 AM MST, 3 hours 36 minutes earlier.

Area forecast discussion, Feb 26, 3:45 AM MST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
345 AM MST TUE FEB 26 2013

.SYNOPSIS...
WESTERLY WINDS WILL BRING DRY WEATHER WITH MILDER TEMPERATURES
TODAY. HOWEVER AN UPPER LEVEL DISTURBANCE WITH A COLD FRONT WILL
ALSO APPROACH THE REGION FROM THE NORTHWEST CAUSING BREEZY TO WINDY
CONDITIONS THIS AFTERNOON FOLLOWED BY COOLER TEMPERATURES ON
WEDNESDAY. NORTHERLY WINDS WILL RESULT IN DRY WEATHER AND
CONTINUED COOL BELOW NORMAL TEMPERATURES FOR THE REMAINDER OF THIS
WEEK.

&&

.DISCUSSION...
UPPER TROUGH AND ASSOCIATED COLD FRONT ARE NOW LOCATED OVER GREAT
BASIN AND WILL MOVE TO THE SOUTHEAST TOWARD NEW MEXICO AND WESTERN
TEXAS TODAY. AS IT APPROACHES GRADIENTS ALOFT WILL STRENGTHEN
WHILE DOWNSLOPE FLOW DEEPENS LEE SURFACE CYCLONE OVER EASTERN NEW
MEXICO. THUS WINDS WILL INCREASE TODAY WITH SPEEDS IN THE BREEZY
TO MARGINALLY WINDY CATEGORY BY MID AFTERNOON. WESTERLY FLOW WILL
ALSO ADVECT MILDER AIR CAUSING TOADY'S HIGHS TO BE AROUND 5 TO 10
DEGREES WARMER ALTHOUGH THIS WILL STILL BE BELOW NORMAL.

TROUGH AND COLD FRONT WILL MOVE ACROSS THE CWA TONIGHT WITH
DRYNESS OF AIR MASS PRECLUDING ANY PRECIP DESPITE DYNAMIC AND
FRONTAL LIFTING. COLD AIR ADVECTION BEHIND THE FRONT WILL AGAIN
PUSH TEMPERATURES DOWN AROUND 5 TO 10 DEGREES ON WEDNESDAY OR
AROUND 15 DEGREES BELOW NORMAL IN WHAT HAS BECOME A CHILLY
WINTER.

FOR THURSDAY THROUGH FRIDAY PERSISTENT WEST COAST RIDGE ALOFT
WILL COMBINE WITH STRING SURFACE HIGH TO THE NORTH TO SUSTAIN DEEP
NORTHERLY WIND COMPONENT ACROSS THE SOUTHERN ROCKIES. THUS
TRANSPORT OF COOL DRY AIR WILL CONTINUE OVER THE CWA WITH
TEMPERATURES AROUND 10 DEGREES BELOW NORMAL. RIDGE WILL FINALLY
BEGIN DRIFTING EAST LATE FRIDAY WITH AXIS THROUGH GREAT BASIN BY
SATURDAY. THERMAL ADVECTION WILL BE WEAK BUT INDUCED SUBSIDENCE
PLUS SOLAR HEATING SHOW SHOULD CAUSE SATURDAY TEMPERATURES TO RISE
AROUND 5 DEGREES. RIDGE WILL FLATTEN ON SUNDAY WITH STRENGTHENING
ZONAL FLOW ALOFT AND DEVELOPING LEE CYCLONE TO THE NORTHEAST
GENERATING AT LEAST BREEZY WEST WINDS. ATTENDANT WARM AIR
ADVECTION ALSO EXPECTED TO FINALLY PUSH DAYTIME TEMPERATURES A
LITTLE ABOVE NORMAL SUNDAY AND AGAIN ON MONDAY BEFORE THE NEXT
COLD FRONT COOLS THINGS OFF AGAIN ON TUESDAY. CONTINUED
CONTINENTAL TRAJECTORIES WILL ALSO PREVENT MOISTURE INFLOW WITH
DRY WEATHER EXACERBATING THE ONGOING DROUGHT.

&&

.AVIATION...VALID 26/12Z-27/12Z.
INCREASING WESTERLY WINDS WILL BRING DRY VFR CONDITIONS THROUGH
PERIOD WITH A FEW AREAS OF CEILINGS ABOVE 10,000 FEET AGL.
APPROACHING UPPER LEVEL TROUGH AND COLD FRONT WILL ALSO BRING
INCREASING WINDS WITH WESTERLY SURFACE WINDS GUSTING FROM 30 TO 40
KT THIS AFTERNOON AND EARLY EVENING WITH HIGHEST GUSTS ALONG
EASTERN SLOPES. AREAS OF MODERATE OR GREATER TURBULENCE BELOW 7000
FEET AGL THIS AFTERNOON...ESPECIALLY OVER MOUNTAINS AND ALONG
EASTERN SLOPES.

&&

.FIRE WEATHER...
AN UPPER LEVEL TROUGH WITH A COLD FRONT WILL APPROACH NEW MEXICO
AND WESTERN TEXAS TODAY AND MOVE ACROSS THE REGION TONIGHT. THIS
SYSTEM WILL BRING MILDER TEMPERATURES AND DRY BREEZY TO WINDY
WEATHER THIS AFTERNOON AND EARLY THIS EVENING FOLLOWED BY
CONTINUED DRY COOLER WEATHER ON WEDNESDAY. THUS CONDITIONS WILL
APPROACH RED FLAG CRITERIA THIS AFTERNOON. NORTHERLY WINDS WILL
CAUSE COOL DRY WEATHER WITH TEMPERATURES REMAINING AROUND 10
DEGREES BELOW NORMAL THURSDAY AND FRIDAY. HIGH PRESSURE ALOFT
FOLLOWED BY INCREASING WESTERLY WINDS WILL PRODUCE WARMER
TEMPERATURES SATURDAY AND SUNDAY WITH BREEZY TO WINDY CONDITIONS
SUNDAY AFTERNOON. AIR MASS WILL REMAIN DRY SO NO RAIN OR SNOW
EXPECTED INTO EARLY NEXT WEEK. LOWEST RELATIVE HUMIDITIES WILL BE
AROUND 10 TO 20 PERCENT TODAY AND WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 61  34  55  30  57 /   0   0   0   0   0
SIERRA BLANCA           61  32  52  29  55 /   0   0   0   0   0
LAS CRUCES              61  28  50  23  54 /   0   0   0   0   0
ALAMOGORDO              58  29  51  23  53 /   0   0   0   0   0
CLOUDCROFT              35  15  32  12  31 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   56  30  50  24  53 /   0   0   0   0   0
SILVER CITY             53  26  47  20  49 /   0   0   0   0   0
DEMING                  59  25  52  21  55 /   0   0   0   0   0
LORDSBURG               57  27  55  22  55 /   0   0   0   0   0
WEST EL PASO METRO      61  35  55  32  57 /   0   0   0   0   0
DELL CITY               62  30  55  25  55 /   0   0   0   0   0
FORT HANCOCK            63  32  55  29  58 /   0   0   0   0   0
LOMA LINDA              54  31  48  25  50 /   0   0   0   0   0
FABENS                  61  31  56  28  57 /   0   0   0   0   0
SANTA TERESA            60  31  54  25  56 /   0   0   0   0   0
WHITE SANDS HQ          60  34  51  27  54 /   0   0   0   0   0
JORNADA RANGE           60  18  51  12  54 /   0   0   0   0   0
HATCH                   58  27  48  21  52 /   0   0   0   0   0
COLUMBUS                60  31  54  25  57 /   0   0   0   0   0
OROGRANDE               60  25  53  20  55 /   0   0   0   0   0
MAYHILL                 50  22  41  19  41 /   0   0   0   0   0
MESCALERO               47  19  40  15  41 /   0   0   0   0   0
TIMBERON                48  21  40  15  41 /   0   0   0   0   0
WINSTON                 48  23  44  18  45 /   0   0   0   0   0
HILLSBORO               55  28  47  21  49 /   0   0   0   0   0
SPACEPORT               57  26  48  20  52 /   0   0   0   0   0
LAKE ROBERTS            52  19  45  16  46 /   0   0   0   0   0
HURLEY                  54  25  49  20  50 /   0   0   0   0   0
CLIFF                   57  28  52  21  55 /   0   0   0   0   0
MULE CREEK              52  17  48  11  51 /   0   0   0   0   0
FAYWOOD                 54  26  47  21  49 /   0   0   0   0   0
ANIMAS                  58  26  55  21  55 /   0   0   0   0   0
HACHITA                 58  24  55  19  55 /   0   0   0   0   0
ANTELOPE WELLS          63  28  58  25  57 /   0   0   0   0   0
CLOVERDALE              58  29  53  28  53 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH
Hazardous weather outlook, Feb 26, 5:07 AM MST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
507 AM MST TUE FEB 26 2013

NMZ401>417-TXZ418>424-271315-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
507 AM MST TUE FEB 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AN APPROACHING UPPER
LEVEL DISTURBANCE WILL CAUSE WESTERLY WINDS TO GUST TO AROUND 35 MPH
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OTHERWISE NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ROGASH

Nearby

Red Flag Warnings in New Mexico, 2013Red Flag Warnings in Texas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.